Alert archive / Ohio / Winter Weather Advisories in 2021
Winter Weather Advisory 18, NWS Cleveland, OH
NWS Cleveland, OH issued this winter weather advisory at Dec 28, 2021, 11:58 AM EST for 4 counties in Ohio. It took effect at Dec 28, 2021, 2:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2021, 11:58 AM EST (16:58 UTC)
- In effect from
- Dec 28, 2021, 2:00 PM EST
- Expired
- Dec 28, 2021, 7:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 120 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3357 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WWUS41 KCLE 281658 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 1158 AM EST Tue Dec 28 2021 OHZ003-006>008-290000- /O.NEW.KCLE.WW.Y.0018.211228T1900Z-211229T0000Z/ Lucas-Wood-Ottawa-Sandusky- Including the cities of Toledo, Bowling Green, Perrysburg, Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, and Clyde 1158 AM EST Tue Dec 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations up to 3 inches. Snowfall rates of one inch per hour or more are possible. * WHERE...Lucas, Wood, Ottawa and Sandusky counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions and heavy snowfall rates leading to reduced visibilities as low as a quarter of a mile at times. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...The heaviest snowfall is expected between 3 PM this afternoon and 6 PM this evening. Snow will mix with and transition to rain this evening and snow should melt tonight as temperatures rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
382 WWUS41 KCLE 290002 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 702 PM EST Tue Dec 28 2021 OHZ003-006>008-290115- /O.EXP.KCLE.WW.Y.0018.000000T0000Z-211229T0000Z/ Lucas-Wood-Ottawa-Sandusky- Including the cities of Toledo, Bowling Green, Perrysburg, Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, and Clyde 702 PM EST Tue Dec 28 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... The wintry weather has mostly ended across northwest Ohio this evening and the Winter Weather Advisory will be allowed to expire. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Dec 28, 10:24 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 28, 10:24 AM EST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1024 AM EST Tue Dec 28 2021 .SYNOPSIS... High pressure over the area will persist through this afternoon before another low pressure system moving out of the central Plains brings a warm front north across the area this evening into the overnight hours. This will be following by another cold front moving across the area on Wednesday. Numerous systems are expected to impact the area through the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... All is quiet across the local area for now, but expect PoPs to rapidly increase late this morning and this afternoon as the warm front approaches the local area from the south and low to mid-level moisture increase. Was a bit more aggressive with snowfall totals across the far northwestern tier of the local area with this update and now have 1 to 3 inches of snow for the Toledo area between 18Z and 00Z today. Even if the higher-end snowfall totals don't materialize, a period of 1"/hr snowfall rates is possible this afternoon into this evening due to strong forcing/moisture in the DGZ and ample moisture through the majority of the profile. Although pavement temps above freezing due to recent mild weather, efficient snowfall rates may overcome the warm pavement temps, resulting in accumulation on untreated roadways in addition to reduced visibilities. An impact-based Winter Weather Advisory may be needed for the evening commute in NW OH and will likely need an SPS at the very least before snow transitions to rain this evening. As the previous discussion mentioned, a period of accumulating snow is possible north of U.S. Route 30 in Ohio and Pennsylvania this afternoon and evening. Accumulations should generally remain under an inch, but the higher elevations of the primary snowbelt region may see an inch or two of snow. Previous Discussion... High pressure this morning has allowed for clear skies and a break in precipitation across the area. This will be short lived as another low pressure system begins to track northeast out of the central Plains and towards the Great Lakes region, moving a robust warm front north across the area this afternoon into the evening hours. Strong frontogenesis and isentropic lift along this boundary will increase lift of ample moisture as temperatures at the surface gradually cool. In addition, strong upper level support from a shortwave jet will aid in increasing energy within the DGZ. This setup is likely to support heavy snowfall along and north of US-30 beginning near 18Z and tapering off by 00Z. The best forcing comes together near 21Z, with increase chances of brief heavy snowfall in NW OH and in higher elevations. Updated snowfall totals have the highest near 2 inches in Lucas County, with the remainder of the area receiving 0.5 to 1 inch of snow. Snowfall totals will be impacted due to the surface being well above freezing still, which will likely result in snow melting a bit before accumulating. The timing of this is not ideal for the evening commute, so motorists should plan accordingly and use caution as untreated surfaces may become slick and snow covered. As the warm front pushes further north this evening, snow showers will quickly transition over to all rain showers and persist into the overnight hours as the cold front moves across the area. Once all precipitation transitions to rain, up to 0.2 inches of additional rainfall is expected across the area, which enhanced the melting process for any snow that falls earlier in the day. Rivers will need to continue to be monitored for any flooding potential, although most should remain within the banks based on current guidance. All showers should cease by daybreak on Wednesday as high pressure builds over the area. High temperatures today will be in the mid to upper 30s and will persist through the overnight hours with little to no diurnal temperature fluctuation expected. Highs on Wednesday will be a bit warmer, reaching into the low to mid 40s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... The CWA is likely going to get split by two different systems Wednesday night. A lingering stationary boundary with a precipitation axis over central Appalachia, and a center of low pressure/upper trough axis moving northeastward from the mid Mississippi Valley into lower Michigan. In similar fashion to the pattern that has been dominating the region for several days now, expecting warm air advection ahead of the surface low. While the focus of the forcing will be both north and south of our area, there still will be chances of precipitation Wednesday night, ending Thursday as it exits east with a cold front in an overall low QPF forecast. High pressure moves in for the end of the week, but again, progressive pattern sends it packing fairly quickly with the next system already developing and strengthening in the southern plains region. && .LONG TERM /SATURDAY THROUGH MONDAY/... Upper trough digging into the four corners region drives a digging surface low into the Ozarks and quickly towards the southern Great Lakes. Canadian high pressure dropping into the northern and central plains states will strengthen the baroclinic zone. Surface low pressure will race towards the CWA with a moisture axis setting up oriented southwest to northeast, but unclear if it will be centered over our CWA or once again to the south. Will be something to watch in future forecasts, especially in what has been a consistently damp pattern. As these systems continue to go, the track keeps overall milder than normal with these periodic surges of southwesterly flow ahead of these systems that continue to track to the west or through the region. && .AVIATION /12Z Tuesday THROUGH Saturday/... Widespread VFR conditions will persist through the early afternoon hours when a warm front will approach the area from the south. Light and variable winds will give way to east winds of 5-10 knots near 21Z, or ahead of the warm front. These conditions will deteriorate beginning near 18Z for western terminals and gradually most east. This warm front is rather robust and will result in heavy showers across the area between 18Z and 00Z. Most important to note is the potential for period of heavy snow for KTOL and KERI, although KMFD and KCAK cannot be ruled out for brief bursts of heavy snow. Ceilings by this time will be solid IFR across the area, with visibilities in the IFR/LIFR range, depending on the intensity of precipitation. This evening, all snow should transition to primarily rain and persist into the overnight hours, gradually diminishing west to east beginning near 06Z. Conditions will be slow to recover, so opted for the pessimistic forecast and kept IFR ceilings through the period. One thing that will need to be monitored is the potential for fog to develop during the overnight hours, particularly for KTOL, but with low confidence at this time have opted to keep it out of the TAFs. Outlook...Non-VFR likely in rain/snow on Tuesday night into early Wednesday and again in rain on Wednesday night. Non-VFR likely within rain on Friday night and Saturday. && .MARINE... SCA ends Tuesday morning as westerly winds ease, become variable Tuesday, then shift back to the east ahead of a warm front that will stay to our south for Tuesday night. Winds will shift often Wednesday through Thursday with high pressure quickly passing through and followed immediately by another surface low Wednesday night/Thursday, and a cold front Thursday. After the SCA this morning, despite the inconsistent wind directions through the forecast, velocities less than 15kts are expected through the beginning of the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/Maines SHORT TERM...26 LONG TERM...26 AVIATION...Campbell MARINE...26
Hazardous weather outlook, Dec 28, 6:31 AM EST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 631 AM EST Tue Dec 28 2021 OHZ003-006>014-018>023-089-PAZ001>003-291145- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Medina-Summit-Portage-Trumbull- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 631 AM EST Tue Dec 28 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. A brief period of moderate to heavy snow is possible on Tuesday afternoon into the early evening hours before transitioning to all rain by Tuesday evening. Accumulation is possible mainly on grassy surfaces, but heavier bursts of snow may allow a quick inch of snow to accumulate on untreated roadways. This may impact the beginning of the evening commute so motorists should plan accordingly and use caution. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ017-027>033-036>038-047-291145- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Hancock-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 631 AM EST Tue Dec 28 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Weather Advisories in Ohio, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.